MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FREEZOR XTRA CARDIAC CRYOABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP FREEZOR XTRA CARDIAC CRYOABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 227F3
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the electrophysiology (ep) catheter 227f3 with lot number 56710 was returned and analyzed.Visual inspection of the catheter showed the shaft was broken above the electrodes at 3 different places, the verification of the smart chip file showed that this catheter was used for one injection.The visual inspection showed that the catheter was intact with no apparent issues.Additional tests were unable to be conducted with the catheter as it had been damaged.All electrodes are tight and sealed.The tip of the catheter was also intact on the detached part of the shaft.In conclusion, the broken shaft issue was confirmed.The ep catheter failed the returned product inspection due to shaft breakage.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the steerability of the electrophysiology (ep) catheter was not as expected.In an attempt to straighten out the ep catheter, the tip of the catheter broke off and a system notice was received indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.The broken tip remained in the sheath during removal.The case was aborted.No patient complications have been reported as a result of this event.

Brand Name
FREEZOR XTRA CARDIAC CRYOABLATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10955752
Report Number3002648230-2020-00635
Device Sequence Number690667
Product Code LPB
UDI-Device Identifier00643169672475
UDI-Public00643169672475
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model Number227F3
Device Catalogue Number227F3
Device Lot Number56710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2020
Initial Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR